Results Displayed Feedback Question 1 1 out of 1 points Which of the following

Results displayed feedback question 1 1 out of 1

This preview shows page 12 - 15 out of 22 pages.

completed the Quiz. Results Displayed Feedback Question 1 1 out of 1 points Which of the following would be the most important safety-related instruction for a nurse to give to a patient taking baclofen (Lioresal)? Response In a patient experiencing spasticity, the nurse should advise the patient to stop false
Image of page 12
Feedback: drinking alcohol. Alcohol consumption may increase the adverse effect of sedation, causing sleepiness, dizziness, and blurred vision. The patient should not drive or walk after taking the drug; he should learn to self-administer the drug; and constipation is a concern. However, the most important safety concern is to avoid alcohol. Question 2 1 out of 1 points A nurse will monitor which of the following when assigned to a patient taking allopurinol for chronic gout who visits the clinic every 2 months? Response Feedback: The most common adverse effects of allopurinol include pruritus, maculopapular rash, nausea and vomiting, elevated liver function tests, and acute gout symptoms. Blood sugar levels, blood pressure, and body temperature are not associated with adverse effects of allopurinol. Question 3 1 out of 1 points A male patient with a diagnosis of relapsing-remitting multiple sclerosis is in the clinic to discuss with the nurse the possibility of self-administration of glatiramer. During the patient education session for self-administration, the nurse will emphasize Response Feedback: Since administration of glatiramer is by subcutaneous injection only, the nurse will teach the patient to rotate injection sites. Appropriate sites for the patient would include the thigh, stomach, and upper arm. Question 4 1 out of 1 points A 34-year-old male patient is prescribed methimazole (MMI). The nurse will advise him to report which of the following immediately? Response Feedback: The nurse should ask the patient to report immediately if he notices decreased cardiac rate, intolerance to cold, or weight gain. These are indications of hypothyroidism resulting from antithyroid therapy, and if the medication is continued unchanged, insidious goitrogenic hypothyroidism may occur. Vertigo, drowsiness, loss of appetite, and epigastric distress are possible adverse effects of the therapy but would not present an immediate risk to the patient's health. Question 5
Image of page 13
1 out of 1 points A 33-year-old man has developed acute gouty arthritis. He has been prescribed colchicine. When developing a care plan for this patient, which factor will be most important for the nurse to consider? Response Feedback: The nurse must consider the patient's dietary habits because foods high in purines increase uric acid concentrations in the blood, making a gouty attack more likely. Assessing the patient's work environment, fluid intake, and ethnicity are not as important as assessing his dietary habits.
Image of page 14
Image of page 15

You've reached the end of your free preview.

Want to read all 22 pages?

  • Fall '13
  • Morphine, Blood sugar

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture